Hi I'm from Arkansas. Found this site today.I have been suffering with Rls for a little over one year now. It's all over my body. Just found out about the RLS about 6 weeks ago. My Rls started with panic attacks. All at the same time. Painc Attacks are better now. But with all of it at once. I didn't think I would make it. I accidentally found that children's Benadryl helps me get through most days. Also if things get bad as they do sometimes Mr dr gave me diazepam. I take 2.5 mg. And for that night all will be good. It's very hard to explain how all if this feels as you guys know. It helps to know that someone understands. I have learned that this is just the way it is for me. And I think that helps some. It's was very scary when it started as u have no clue on earth what's going on. Nor did any of my drs. They would say everything looks good. But I knew something was wrong. I had many nights with panic attacks and Rls . Spent many nights in the ER. Just crying. And I don't cry about nothing. So I hope that this might help someone realize that this is real your not crazy
Hope this post helps someone new to RLS - Restless Legs Syn...
Benadryl usually makes RLS much worse so you are one of the unusual RLS sufferers. Are you on any other meds? Diazepam will help the panic attacks and may even dampen down the RLS. You should also get your serum ferritin levels checked as low ferritin levels can cause RLS.
Panic attacks are truly horrible- I had my first one ever last year when using illegal cannabis during withdrawal from ropinirole and then 4 attacks a day when I started on oxycontin for my RLS. Pregabalin counteracted the oxycontin panic attacks but I feel your suffering- they are horrible, horrible things to go through. I hope you get some relief.
Hi GB and welcome. I think you have highlighted something we all suffer from - that feeling that our condition is not taken seriously by the outside world. Our reality is so different from that of someone lucky enough not to know what rls feels like. If you tell someone you have flu or migraine, they will have some idea of what you are talking about and, depending on personality, a degree of sympathy but this condition, which I would not wish on my worst enemy (apart from a few doctors who I fervently wish could experience it for 3 or 4 nights), is dismissed so readily.
However, we are far from alone - there are so many on this forum and every one has something useful to contribute. It is such a relief to have a place like this where everyone gets what you are going through.
I am glad that you get relief from Benadryl - it doesn't work for my rls but I can imagine it might be useful for panic attacks. Thanks for posting and enjoy the forum!
Yes! Drs should have to experience rls and on the same note a panic attack.
I have suffered from both and chronic depression.
Add that to my epilepsy, migraines and new to the group rls, I'm quite a case. 😉
Do know that although I'm relatively new to this group, it's a great sounding board and resource for intelligent understanding and help.
Welcome to the group!
Wow; that is quite a collection of ailments. You make me feel comparatively lucky. I hope you are receiving good treatment and are managing a relatively normal existence.
Haha! Yes. I just said to my dr if there's a bad gene floating around my body grabs it!
Actually when I get the right mixture of meds I actually function!
Keep looking for what works and never be afraid to question your dr. If they bulk at it find another one!
Hang in there!
Welcome to the group x
i also found out that diazepam helps RLS, after being given a rectal liquid dose for an entirely different reason . This was larger than your doctors prescription and I continue this, several times over 24 hours. when I am able. The RLS had got worse over time, and I have tried all the usual medication, I take pramipexole as well . The diazepam works quickly when I am given it, and lasts several hours.
Relief from Benaydrl is unusual, as it has been reported to make RLS worse.
A larger dose of diazepam would help with the anxiety but make sure your doctor prescribes the correct mount for that condition. It is an old type of sedative, and can be taken in quite high doses to obtain the desired effect, but not stopped suddenly. I did that once and had worse tremors.